Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 21, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Nov 10, 2020, 4:22 AM CST. It took effect at Nov 10, 2020, 9:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2020, 4:22 AM CST (10:22 UTC)
- In effect from
- Nov 10, 2020, 9:00 PM CST
- Expired
- Nov 11, 2020, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
611 WHUS73 KGRB 101022 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 422 AM CST Tue Nov 10 2020 LMZ521-522-541>543-101830- /O.EXT.KGRB.SC.Y.0091.000000T0000Z-201111T0300Z/ /O.NEW.KGRB.GL.W.0021.201111T0300Z-201111T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 422 AM CST Tue Nov 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...For the Small Craft Advisory, northeast to east winds 15 to 25 kt and waves of 3 to 6 ft. For the Gale Warning, southwest winds to 30 kt with gusts to 45 kt and waves of 5 to 9 ft expected. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...For the Small Craft Advisory, until 9 PM CST this evening. For the Gale Warning, from 9 PM this evening to 6 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed after the Gale Warning expires Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Skowronski
5 follow-up statements
028 WHUS73 KGRB 101622 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1022 AM CST Tue Nov 10 2020 LMZ521-522-541>543-110030- /O.CON.KGRB.SC.Y.0091.000000T0000Z-201111T0300Z/ /O.CON.KGRB.GL.W.0021.201111T0300Z-201111T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1022 AM CST Tue Nov 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...For the Small Craft Advisory, northeast to east winds 15 to 25 kt and waves of 3 to 6 ft. For the Gale Warning, southwest winds to 30 kt with gusts to 45 kt and waves of 5 to 9 ft expected. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...For the Small Craft Advisory, until 9 PM CST this evening. For the Gale Warning, from 9 PM this evening to 6 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed after the Gale Warning expires Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
750 WHUS73 KGRB 102107 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 307 PM CST Tue Nov 10 2020 LMZ521-522-541>543-110515- /O.CON.KGRB.SC.Y.0091.000000T0000Z-201111T0300Z/ /O.CON.KGRB.GL.W.0021.201111T0300Z-201111T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 307 PM CST Tue Nov 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...For the Small Craft Advisory, northeast to east winds 15 to 25 kt, with gusts to 30 kts and waves of 4 to 6 ft. For the Gale Warning, southwest winds to 30 kt with gusts to 45 kt and waves of 5 to 8 ft expected. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...For the Small Craft Advisory, until 9 PM CST this evening. For the Gale Warning, from 9 PM this evening to 6 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed after the Gale Warning expires Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
633 WHUS73 KGRB 110326 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 926 PM CST Tue Nov 10 2020 LMZ521-522-541>543-111130- /O.EXP.KGRB.SC.Y.0091.000000T0000Z-201111T0300Z/ /O.CON.KGRB.GL.W.0021.000000T0000Z-201111T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 926 PM CST Tue Nov 10 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and waves 5 to 9 ft. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...Thru 6 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed after the Gale Warning expires Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
187 WHUS73 KGRB 110956 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 356 AM CST Wed Nov 11 2020 LMZ521-522-541>543-111200- /O.CON.KGRB.GL.W.0021.000000T0000Z-201111T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 356 AM CST Wed Nov 11 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...West winds 15 to 25 kt with gale force gusts around 35 kts and waves 4 to 8 ft. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ JS
428 WHUS73 KGRB 111134 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 534 AM CST Wed Nov 11 2020 LMZ521-522-541>543-111800- /O.EXP.KGRB.GL.W.0021.000000T0000Z-201111T1200Z/ /O.NEW.KGRB.SC.Y.0092.201111T1200Z-201111T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 534 AM CST Wed Nov 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... * WHAT...West winds 15 to 25 kts with gusts around 30 kts and waves 4 to 7 ft. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 10, 3:45 AM CST, 37 minutes earlier.
Area forecast discussion, Nov 10, 3:45 AM CST, 37 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 345 AM CST Tue Nov 10 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 342 AM CST Tue Nov 10 2020 This is a complex forecast, with multiple weather concerns as a rapidly deepening cyclone lifts across the area tonight. Headlines will be as shown in the coding below. The complete discussion for this portion of the forecast will follow a little later this morning. .LONG TERM...Wednesday Night Through Monday Issued at 342 AM CST Tue Nov 10 2020 This forecast period entails a more seasonable pattern with various chances for precipitation on Thursday and again this weekend. Wednesday evening through Thursday night...Dry air from a nearby surface high pressure system will keep conditions dry Wednesday night through much of Thursday. At the same time, an upper-level trough will dig and move east across the Northern Plains. By Thursday evening, the trough/shortwave and associated surface cold front will move across Minnesota into Wisconsin. With the Gulf moisture cut off, light rain and snow are expected across the forecast area Thursday evening through early Friday morning. Minor snow accumulations up to a half an inch are possible in north- central and central Wisconsin. Rest of the extended...A surface high pressure system will reside over the forecast area for Friday and keep conditions dry. Meanwhile, another upper-level trough will dig across the central U.S. into Saturday. Low-level winds will help transport some Gulf moisture into the Upper Mississippi Valley as the trough/shortwave moves across the region on Saturday. Although it is still early to determine the finer details, the forecast area will likely see some snow and rain from this system. Model guidance struggles beyond Saturday. However, there is a general agreement of a mean northwest flow Sunday into Monday, which could bring lake effect snow to north- central Wisconsin. && .AVIATION...for 06Z TAF Issuance Issued at 1014 PM CST Mon Nov 9 2020 Poor flight conditions will occur through most of the TAF period. A cold front will bring a band of moderate rainfall across eastern WI, reaching GRB/ATW/MTW early in the TAF period. LLWS will continue ahead of the front, then quickly wane. Surface winds will remain gusty from the south ahead of the front, then turn northwest after it passes through. Flight conditions will deteriorate to MVFR as the rain arrives, then eventually drop to IFR over the entire forecast area by early Tuesday. Rain will become heavy Tuesday afternoon and early evening, as low pressure lifts north toward the forecast area. Thunderstorms will also be possible, especially in the Fox Valley and lakeshore areas during the afternoon. LLWS is expect to redevelop over the GRB/ATW/MTW TAF sites late Tuesday afternoon and evening. The rain will start to taper off from south to north as the low lifts through the region Tuesday evening. Strong southwest to west surface winds will develop as the low lifts out Tuesday night. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for WIZ038>040-048>050. Wind Advisory from 11 PM this evening to 6 AM CST Wednesday for WIZ022-073-074. Winter Weather Advisory from 4 PM this afternoon to 4 AM CST Wednesday for WIZ005. && SHORT TERM.....Skowronski LONG TERM......Hykin AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 9, 2:22 PM CST, 14 hours before
Hazardous Weather Outlook National Weather Service Green Bay WI 222 PM CST Mon Nov 9 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 222 PM CST Mon Nov 9 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Unseasonably warm temperatures and dry conditions will lead to elevated fire conditions into early this evening. Moderate to heavy rainfall is expected tonight in central and northcentral Wisconsin which could lead to minor flooding issues. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Moderate to heavy rainfall is expected Tuesday which could lead to minor flooding issues. A few thunderstorms are possible Tuesday, mainly during the afternoon. Some of the thunderstorms could produce gusty winds and small hail. Minor snow accumulations are possible in far northcentral Wisconsin Tuesday night. The snow could produce slick roads in some places. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding or rainfalls over 1 inch to the National Weather Service in Green Bay. LMZ521-522-541>543-102030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 222 PM CST Mon Nov 9 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Dense fog could form late tonight in the nearshore waters of Lake Michigan mostly south of Algoma and make navigation difficult. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Areas of dense fog are possible in the Lake Michigan nearshore water Tuesday, especially south of Sturgeon Bay. A few thunderstorms are possible Tuesday afternoon and evening. Some of the stronger storms could produce gusty winds and small hail. Several hours of gale force winds are possible late Tuesday night as a cold front moves across the region. Eckberg/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:50 AM CST | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 3 more | 26 hr |
| Nov 10, 4:04 AM CST | Winter Weather Advisory | GRB | Oneida, Vilas | 24 hr |
| Nov 10, 1:56 PM CST | Special Weather Statement | GRB | Calumet, Manitowoc | 49 min |
| Nov 10, 2:54 PM CST | Special Weather Statement | GRB | Brown, Calumet, Outagamie, Winnebago | 51 min |
| Nov 10, 3:39 PM CST | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc | 66 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.